MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HIGH-SENSITIVITY TROPONIN I (TNIH); IMMUNOASSAY METHOD, TROPONIN SUBUNIT

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP HIGH-SENSITIVITY TROPONIN I (TNIH); IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer reported observation of an elevated advia centaur cp high-sensitivity troponin i (tnih) result for one patient which was discordant relative to repeat testing.The sample in question was drawn in a gel li heparin tube, and was clear upon inspection post-centrifugation.There were no issues noted with quality control (qc) results or assay calibration.No similar problems had been observed in recent customer history.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of an elevated advia centaur cp high-sensitivity troponin i (tnih) result for one patient which was discordant relative to repeat testing.An initial elevated tnih result (above reference range) was obtained for a male patient with hypertension in the emergency room.According to hospital protocol, the patient was re-drawn and re-tested two hours later, and a lower result (within reference range) was produced.The initial sample was recentrifuged and repeat-tested, and a similar low result was obtained from this sample, as well.The initial result was not reported to the physician(s).The lower result was accepted as correct.There are no allegations of patient harm or any other adverse consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00135 was initially reported on 2023-07-11.The customer reported observation of an elevated advia centaur cp high-sensitivity troponin i (tnih) result for one patient which was discordant relative to repeat testing.Siemens performed a review of reagent, instrument, and sample data.Reagent issues were ruled out as quality control (qc) results for the assay were within acceptable ranges and no issues were identified with other patient samples.Assessment of instrument performance included a review of system error message logs, and no issues were noted.The customer service engineer performed the following actions on the analyzer: verified probe alignments; replaced rinse block assemblies at the wash station, aspirate tubing and gray peri-pump tubing; calibrated luminometer waste tubing sensor and aspirate probe sensors.Based on the available information, the cause of the discordant result is consistent with either preanalytical issues or potential instrument wash-station issues corrected by service intervention.Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.The operator ran qc and all results were within lab specifications.These service actions are considered normal troubleshooting for issues of this nature.The customer is operational and no further action is required.No product problem was identified.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ADVIA CENTAUR CP HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key17302301
Report Number1219913-2023-00135
Device Sequence Number6978451
Product Code MMI
UDI-Device Identifier00630414602912
UDI-Public00630414602912
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model NumberN/A
Device Catalogue Number10994774
Device Lot Number089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale